Articles | Volume 7, issue 2
Earth Surf. Dynam., 7, 549–562, 2019
https://doi.org/10.5194/esurf-7-549-2019
Earth Surf. Dynam., 7, 549–562, 2019
https://doi.org/10.5194/esurf-7-549-2019

Research article 19 Jun 2019

Research article | 19 Jun 2019

A versatile, linear complexity algorithm for flow routing in topographies with depressions

Guillaume Cordonnier et al.

Download

Interactive discussion

Status: closed
Status: closed
AC: Author comment | RC: Referee comment | SC: Short comment | EC: Editor comment
Printer-friendly Version - Printer-friendly version Supplement - Supplement

Peer-review completion

AR: Author's response | RR: Referee report | ED: Editor decision
AR by Guillaume Cordonnier on behalf of the Authors (27 Mar 2019)  Author's response    Manuscript
ED: Publish as is (07 May 2019) by Greg Hancock
ED: Publish as is (12 May 2019) by Andreas Lang(Editor)
Download
Short summary
We propose a new algorithm to solve the problem of flow routing across local depressions in the topography, one of the main computational bottlenecks in landscape evolution models. Our solution is more efficient than the state-of-the-art algorithms, with an optimal linear asymptotic complexity. The algorithm has been designed specifically to be used within landscape evolution models, and also suits more generally the efficient treatment of large digital elevation models.